Why do I still feel sick after being on ARVs for 2 weeks?
7 March 2022. Related: All topics, CD4 and viral load, Coinfections, Newly diagnosed, Opportunistic infections, Side effects, Starting treatment.
My CD4 count is very low, below 100. I have been taking ARVs for 2 weeks now but I still feel sick.
Hi, how are you?
Are you feeling ill because of side effects or do you have an infection?
ARVs are only used to manage HIV. If something is going on that will also need to be addressed.
If you’re feeling sick because of ARVs, this is often because of side effects. Often side effects from ARVs are worse in the first few weeks of taking them. This is because your body is taking time to adjust. What time are you taking them? Some combinations e.g., those including efavirenz, are better tolerated at night to help sleep through the side effects.
While you are on ARVs, it will allow your immune system to recover and your CD4 count will rise. The higher your CD4 count, the less at risk of other infections you are.